Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 226, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 2, 2000, 5:36 PM EDT for Clay County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2000, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 2, 2000, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1706 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:05 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 2, 3:05 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT WED AUG 2 2000 CURRENTLY...SURFACE ANALYSIS SHOWING BERMUDA HIGH RIDGING WEST INTO SOUTHEAST GEORGIA. THERE WAS AN INVERTED TROUGH OFF THE CENTRAL FLORIDA EAST COAST. VISIBLE IMAGERY SHOWING THE EAST COAST SEABREEZE NEAR THE ST JOHNS AND IS UNEXPECTEDLY NOT ACTIVE AS SOME SLIGHTLY DRIER AIR HAS ADVECTED IN FROM ATLANTIC (AS SEEN ON WATER VAPOR). THE WEST COAST SEABREEZE VERY ACTIVE WITH STORMS AND OUTFLOW BOUNDARIES ERUPTING IN OUR NORTHERN AND WESTERN CWA. THIS EVE...EXPECT AN ACTIVE REST OF THE AFTERNOON/EVE...MAINLY INLAND ...AS SEABREEZES COLLIDE JUST EAST OF I-75 IN NORTH FLORIDA AND WEST OF U.S. 301 IN SOUTHEAST GEORGIA. DUE TO LIGHT STEERING WINDS (AGAIN) WENT WITH 50 PCT POPS FOR THE INLAND AREAS AND MENTIONED LOCALLY HEAVY RAIN. ALONG THE COAST...DUE TO OUTFLOW BOUNDARIES AND SEABREEZE DIMINISHING SOME OF CONVECTION OR RESIDUAL SHOWERS MAY MAKE IT BACK TOWARDS THE COAST AND WENT 30 PCT THERE. THU...ETA MODEL MOVES AFOREMENTIONED INVERTED TROUGH INTO NE FL WHICH WILL RESULT IN A SURGE OF MOISTURE AND BETTER CHC OF PCP... ESP AT THE COAST. WENT 60 TO 70 PCT EVERWHERE. EXTENDED...THE HIGH PRESSURE RIDGE CONTINUES ITS HOLD IN THE AREA AND WENT MOSTLY WITH CLIMATOLGY HERE. MARINE...WENT WITH WINDS SOUTH OR SOUTHEAST 10 TO 15 KNOTS AND SEAS 2 TO 4 FEET. MENTIONED WIDLEY SCATTERED/SCATTERED THUNDERSTORM ACTIVITY AS RESULT OF TROUGH APPROACHING THE AREA. AMG 72/90/72/91 5746 SSI 73/88/74/88 3635 JAX 72/90/73/91 3635 GNV 71/91/71/91 5645 08 .JAX.. .FL...NONE. .GA...NONE. PETERSON
In the hours before
Special weather statement, Aug 2, 12:00 PM EDT, 5 hours 36 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT WED AUG 2 2000 NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT TUE AUG 1 2000 SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE EARLY AFTERNOON AND CONTINUE INTO THE EVENING HOURS. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE INTRACOASTAL AFTER THE SEA BREEZE DEVELOPS AND PUSHES SLOWLY INLAND. THE STORMS WILL INCREASE IN COVERAGE AND INTENSITY FURTHER INLAND LATER THIS AFTERNOON AND EVENING. THE MOST CONCENTRATION OF STORMS WILL BE FROM WEST OF THE ST JOHNS RIVER TO INTERSTATE 75 IN NORTH FLORIDA AND WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA. STEERING WINDS ARE VERY LIGHT AND THE STORMS WILL MOVE SLOWLY. HEAVY RAIN WILL BE THE RESULT WITH SOME AREAS RECEIVING 3 INCHES OF RAIN IN THE STRONGER THUNDERSTORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG AND GUSTY WINDS. FLOODING OF LOW LYING AREAS IS POSSIBLE. DUE TO THE POSSIBILITY OF SEVERE STORMS AND FLOODING...STORM SPOTTERS SHOULD REMAIN ALERT FOR ACTIVATION THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:57 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 48 min |
| Aug 2, 6:06 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 24 min |
| Aug 2, 6:29 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.